Hail, Lincoln
- When
- May 3, 3:01 PM CST
- Where
- Lincoln County, 6 mi N of Troy
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.067, -90.980
A strong cold front moved through the region triggering showers and thunderstorms. Numerous reports of large hail and a few reports of damaging winds were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong cold front moved through the region triggering showers and thunderstorms. Numerous reports of large hail and a few reports of damaging winds were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 3, 12:57 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 157 PM CDT MON MAY 3 2010 .DISCUSSION... /157 PM CDT MON MAY 3 2010/ THUNDERSTORMS WILL CONTINUE TO DEVELOP AS SHORTWAVE INTERACTS WITH AROUND 1000J/KG OF SURFACE BASED CAPE SOUTH OF AN OLD OUTFLOW BOUNDARY LOCATED NORTH OF ST. LOUIS. SHOULD SEE THIS ACTIVITY WEAKEN THIS EVENING WITH LOSS OF DIURNAL INSTABILITY. SEVERE THUNDERSTORM WATCH GOES UNTIL 8 PM CDT. I STUCK TO A BLEND OF THE GFS/ECMWF FOR THE REST OF THE WEEK WITH ANOTHER SHORTWAVE/COLD FRONT SET TO PASS THROUGH THE CWA ON WEDNESDAY. MAINTAINED CHANCES FOR TSRA THURSDAY NIGHT AND FRIDAY WITH A STRONGER SHORTWAVE/COLD FRONT MOVING ACROSS THE MIDWEST. LOOKS LIKE A RELATIVELY COOL WEEKEND AHEAD AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. AFTERNOON HIGHS IN THE LOWER TO MIDDLE 60S...AND OVERNIGHT LOWS IN THE LOWER 40S. THE NEXT CHANCE OF RAIN IN THE EXTENDED WILL COME SUNDAY NIGHT AND MONDAY WITH WARM ADVECTION. CVKING && .AVIATION... /1226 PM CDT MON MAY 3 2010/ ISOLATED AREA OF SHRA AT KUIN WILL MOVE E OF THE TERMINAL SHORTLY AFTER ISSUANCE...LEAVING AFTN CONVECTION AS THE PRIMARY CONCERN FOR THIS SET OF TAFS. A CDNFT WAS MOVING SEWD THROUGH MO/IL AT 17Z WITH INCREASING INSTABILITY AHEAD OF THE FNT DUE TO FULL MAY SUNSHINE AND COLD AIR ADVECTION ALOFT AHEAD OF AN APPROACHING SHORTWAVE. THUNDERSTORMS ARE EXPECTED TO DVLP SOUTHEAST OF THE FNT LATER THIS AFTN BUT CONFIDENCE IN TSRA AT THE TERMINALS IS LOW. WINDS WILL TURN WLY TO NWLY AFTER FROPA...BECOME LGT/VAR OVERNIGHT AS HIGH PRESSURE BUILDS IN TO THE REGION...THEN INCREASE OUT OF THE S TO SW WITH MORNING MIXING. SPECIFICS FOR KSTL...TSRA/SHRA EXPECTED TO DVLP THIS AFTN AHEAD OF AN APPROACHING CDFNT AROUND 21Z-01Z BUT LOW CONFIDENCE IN TSRA AT THE TERMINAL PRECLUDES MORE THAN VCTS/CB IN THE TAFS ATTM. WILL CONTINUE TO MONITOR AND AMEND AS NEEDED. OTHERWISE...PLEASE SEE ABOVE DISCUSSION. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CDT MON MAY 3 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1200 PM CDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 2 SW SPARTA 38.13N 89.74W
05/03/2010 M0.50 INCH RANDOLPH IL TRAINED SPOTTER
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL EDEN 38.12N 89.67W
05/03/2010 M1.00 INCH RANDOLPH IL TRAINED SPOTTER
&&
CVKINGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT MON MAY 3 2010 MOZ036-032130- PIKE MO- 340 PM CDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 430 PM CDT... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW HARTFORD...OR 8 MILES SOUTHWEST OF BOWLING GREEN...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOWLING GREEN... LOUISIANA... EOLIA... CLARKSVILLE... ASHLEY... ST. CLEMENT... CYRENE... EDGEWOOD... PAYNESVILLE... ANNADA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 2 SE EDEN 38.10N 89.64W
05/03/2010 E0.88 INCH RANDOLPH IL TRAINED SPOTTER
ESTIMATED WIND GUSTS OF 20 TO 30 MPH
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 5 SW VANDALIA 38.93N 89.17W
05/03/2010 M0.25 INCH FAYETTE IL TRAINED SPOTTER
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 WSW SILEX 39.11N 91.11W
05/03/2010 M0.25 INCH LINCOLN MO PUBLIC
FROM ST ALPHONSUS CHURCH
&&
SIPPRELLThe St Louis radar (KLSX), 48 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
3 hail. Local standard time, as filed.
Hail was covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234793, 234794, 234795.